MAUDE Adverse Event Report: COOK INC SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET; JOL CATHETER AND TIP, SUCTION

COOK INC SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET; JOL CATHETER AND TIP, SUCTION
Model Number G05297
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone: (b)(6).G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the cook chest drain valve (cdv) from a simple pneumothorax aspiration accessory set leaked.The device was required to drain a pneumothorax of a bedridden patient.After the device was placed, the cdv leaked pleural fluid from the blue end of the valve onto the patient's bed.The cdv was removed and replaced with a second valve from the same lot number.However, the replacement cdv also leaked.The second cdv was then removed and replaced with a third cdv from a different lot number.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the cook chest drain valve (cdv) from a simple pneumothorax aspiration accessory set leaked.The device was required to drain a pneumothorax of a bedridden patient.After the device was placed, the cdv leaked pleural fluid from the blue end of the valve onto the patient's bed.The cdv was removed and replaced with a second valve from the same lot number.However, the replacement cdv also leaked.The second cdv was then removed and replaced with a third cdv from a different lot number.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances and no other complaints on this lot at time of investigation.Based on the dmr, dhr and no product return, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Product labeling review was not performed due to this lot not being supplied with an instructions for use (ifu) pamphlet.Based on the information provided, no product returned, and the results of the investigation, cook concluded this event to be component failure unrelated to manufacturing deficiencies.It is possible that the connection was not tightened enough and could have led to this event.It is possible that even though the patient is bedridden, that the patient could have been moved which could have tugged on the connection enough to allow leakage.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20549790
Report Number1820334-2024-01415
Device Sequence Number21081742
Product Code JOL
UDI-Device Identifier00827002052970
UDI-Public(01)00827002052970(17)260201(10)15877356
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberG05297
Device Catalogue NumberC-CASP-A-FORD
Device Lot Number15877356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown